Alert archive / Wisconsin / Gale Warnings in 2022
Gale Warning 8, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Feb 17, 2022, 3:12 PM CST. It took effect at Feb 18, 2022, 11:00 AM CST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2022, 3:12 PM CST (21:12 UTC)
- In effect from
- Feb 18, 2022, 11:00 AM CST
- Expired
- Feb 19, 2022, 9:00 AM CST
- In force
- 22 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
359 WHUS73 KGRB 172112 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 312 PM CST Thu Feb 17 2022 LMZ541>543-180515- /O.CON.KGRB.SC.Y.0018.000000T0000Z-220218T0600Z/ /O.NEW.KGRB.GL.W.0008.220218T1700Z-220219T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 312 PM CST Thu Feb 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IN EFFECT FROM 11 AM FRIDAY TO 9 AM CST SATURDAY... * WHAT...For the Gale Warning, south to southwest winds 20 to 30 kt with gusts to around 40 kt veering west and waves 4 to 8 ft expected. For the Small Craft Advisory, north winds 15 to 25 kt and waves up to 4 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, from 11 AM Friday to 9 AM CST Saturday. For the Small Craft Advisory, until midnight CST tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Freezing spray could also create hazardous boating conditions at times, especially toward the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Bersch
7 follow-up statements
461 WHUS73 KGRB 180256 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 856 PM CST Thu Feb 17 2022 LMZ541>543-181100- /O.CON.KGRB.SC.Y.0018.000000T0000Z-220218T0600Z/ /O.CON.KGRB.GL.W.0008.220218T1700Z-220219T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 856 PM CST Thu Feb 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 9 AM CST SATURDAY... * WHAT...For the Gale Warning, south to southwest winds to 30 kts with gusts to around 40 kts Friday afternoon, then veering west or northwest to 35 kts with gusts to 45 kts Friday evening then gradually diminishing overnight. Waves 4 to 8 ft subsiding to 2 to 4 ft early Saturday morning. For the Small Craft Advisory, north winds 15 to 25 kts and waves up to 4 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, from 11 AM Friday to 9 AM CST Saturday. For the Small Craft Advisory, until midnight CST tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
227 WHUS73 KGRB 180605 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1205 AM CST Fri Feb 18 2022 LMZ541>543-181415- /O.EXP.KGRB.SC.Y.0018.000000T0000Z-220218T0600Z/ /O.CON.KGRB.GL.W.0008.220218T1700Z-220219T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1205 AM CST Fri Feb 18 2022 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 AM CST SATURDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and waves 4 to 7 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 11 AM this morning to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
949 WHUS73 KGRB 181003 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 403 AM CST Fri Feb 18 2022 LMZ541>543-181815- /O.CON.KGRB.GL.W.0008.220218T1700Z-220219T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 403 AM CST Fri Feb 18 2022 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 AM CST SATURDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and waves 3 to 7 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 11 AM this morning to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
527 WHUS73 KGRB 181615 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1015 AM CST Fri Feb 18 2022 LMZ541>543-190015- /O.CON.KGRB.GL.W.0008.220218T1700Z-220219T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1015 AM CST Fri Feb 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...West winds 20 to 30 kt with gusts up to 45 kt and waves 3 to 7 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Hykin
943 WHUS73 KGRB 182042 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 242 PM CST Fri Feb 18 2022 LMZ541>543-190445- /O.CON.KGRB.GL.W.0008.000000T0000Z-220219T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 242 PM CST Fri Feb 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Southwest wind to 30 kts with gale force gusts to 40 kts for the rest of the afternoon, becoming west gales to 35 kts with gusts to 45 kts this evening then slowly diminishing after midnight. Waves 5 to 8 ft this evening subsiding 2 to 4 ft after midnight. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
627 WHUS73 KGRB 190330 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 930 PM CST Fri Feb 18 2022 LMZ541>543-191130- /O.CON.KGRB.GL.W.0008.000000T0000Z-220219T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 930 PM CST Fri Feb 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...West gales to 35 kts with gusts to 45 kts backing NW to 30 kts with gusts to around 35 kts overnight, then decreasing to 15 to 25 kts by mid morning on Saturday. Waves 3 to 6 ft subsiding to 2 to 4 ft after midnight. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
767 WHUS73 KGRB 191024 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 424 AM CST Sat Feb 19 2022 LMZ541>543-191500- /O.CON.KGRB.GL.W.0008.000000T0000Z-220219T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 424 AM CST Sat Feb 19 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gale force gusts up to 35 kt. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 9 AM CST this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 17, 2:41 PM CST, 31 minutes earlier.
Area forecast discussion, Feb 17, 2:41 PM CST, 31 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 241 PM CST Thu Feb 17 2022 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 241 PM CST Thu Feb 17 2022 The most impactful weather for the short term forecast will occur Friday afternoon and evening. This evening through tonight: A fairly quiet period will continue for the region as surface high pressure moves across Wisconsin. Expect skies to clear from west to east over the course of the evening as winds become light. This combination will allow temperatures to tank overnight, with many areas dropping to around -15 to -5 below zero in central and north-central Wisconsin. Winds will increase again ahead of the approaching clipper system Friday morning, creating a brief window of -20 wind chills, but this will likely not last long and could be prevented if inbound WAA brings clouds back earlier in the day. The coldest temperatures will also occur while winds are still light, so the decision to hold off a wind chill advisory was made. Friday: A fast moving and intense clipper system then becomes the focus of the forecast for Friday into Saturday, crossing the arrowhead of Minnesota by 18Z Friday. Warm air advection and a fairly tight pressure gradient will produce both strong wind gusts by late morning that will only increase as a cold front comes through between 21-00Z. Gusts upwards of 35 to 40 knots seem likely by the afternoon and evening hours. Further, the combination of strong rise/fall pressure tendencies; frontogenetic forcing along and ahead of the cold front; and the minor instability as a result of "peak heating" will produce conditions conducive for snow squall development. The impacts of this will be very high snowfall rates for a short period of time, producing quickly accumulating snowfall and low visibility, likely around the evening commute. Snow amounts of also come up some since the previous forecast, mainly for areas in far northern Wisconsin. Amounts forecast now border 3 inches for the far north, with most of the rest of the area seeing 1-2 inches of snow. Any snow that falls will also be suggest to blowing and drifting due to the winds still in the area. .LONG TERM...Friday Night Through Thursday Issued at 241 PM CST Thu Feb 17 2022 The strong clipper system will move east of the area Friday evening. Scattered snow showers along the arctic front should exit east-central and northeast Wisconsin during the early to mid evening hours. Models continue to show strong winds of 40 knots at 925mb and 50 knots at 850mb behind the arctic front. Strong subsidence behind the clipper system, along with steep low level lapse rates will help mix some of the strong winds to the surface Friday evening into early Saturday morning. Have bumped up the wind gusts to the point that some locations will be at or into Wind Advisory Criteria. However, snowfall totals have increased some from yesterday, thus it is possible that a Winter Weather Advisory may be needed for the strong winds along with blowing and drifting of the snow. Will defer to the midnight shift if or what type of headline would be needed. The strong winds may cause some damage to trees and power lines and may result in sporadic power outages. The gusty northwest winds will gradually subside Saturday morning. The latest guidance has come in colder for Saturday, thus lowered high temperatures a few degrees with readings in the teens to around 20. The next clipper system will pass well north of the state Saturday night. Increasing south to southwest winds are expected with blustery conditions developing as temperatures rise through the night. The arctic cold front will move into northern Wisconsin Sunday morning, and then across the state Sunday afternoon and evening. It will start out mild with highs in the middle 30s to middle 40s, but it will be significantly colder by late Sunday evening as the front drops into northern Illinois. Early next week is still looking very interesting as a f-gen band of snow will develop on Monday. Increasing east to northeast flow off Lake Michigan, combined with a wave moving along the front will bring accumulating snow from Monday night into Tuesday night. The increasing northeast winds and powdery snow could have some significant impacts to travel, especially on Tuesday with northeast winds of 20 to 30 mph and gusty. The latest guidance is still suggesting 6 inches or more from Monday into Tuesday night across much of the area. Stay tuned! Below normal temperatures are expected next week. && .AVIATION...for 18Z TAF Issuance Issued at 1216 PM CST Thu Feb 17 2022 Good flying conditions will last through most of this TAF issuance, although a few low clouds are expected across far northern Wisconsin. Winds will slacken overnight as skies clear. Then tomorrow, winds will increase aloft early in the day, before mixing down by the afternoon. This will likely produce a period of wind shear at the end of the TAF period before winds mix to the surface in the afternoon. A period of light snow showers and lowered visibility is then also possible as a system rapidly crosses the area. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Uhlmann LONG TERM......Eckberg AVIATION.......Uhlmann
Hazardous weather outlook, Feb 17, 2:34 PM CST, 38 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 234 PM CST Thu Feb 17 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 234 PM CST Thu Feb 17 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Wind chill values will briefly fall to between 20 below to 25 below over north-central Wisconsin late tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Light to moderate snow is expected across northern Wisconsin Friday into Friday evening. One to three inches of accumulation are expected across northern Wisconsin with lower totals to the south and east. Gusty southwest winds up to 40 mph are possible Friday afternoon, then strong west to northwest winds are expected Friday night where gusts over 40 mph are likely, with a few gusts to 50 mph are also possible. The gusty winds could produce areas of blowing and drifting snow, especially across northern Wisconsin. This will likely impact the evening commute. The strong winds Friday night may result in isolated damage to trees and powerlines, that could lead isolated power outages. Wind chills will also approach 20 below over north-central Wisconsin by late Friday night into early Saturday morning. A prolonged period of light to moderate snow is possible early next week, resulting in hazardous travel. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Spotters are requested to report snowfall amounts over an inch or wind gusts over 40 mph to the National Weather Service Friday afternoon and Friday night. LMZ521-522-541>543-182045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 234 PM CST Thu Feb 17 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday Southerly gales are likely Friday afternoon, and west to northwest gales are expected Friday night. Gales are also possible on Saturday night into Sunday morning. Uhlmann/Eckberg
In the hours before
Special weather statement, Feb 17, 2:18 PM CST, 54 minutes before
Special Weather Statement National Weather Service Green Bay WI 218 PM CST Thu Feb 17 2022 WIZ005-010>013-018-019-030-172330- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Marathon- 218 PM CST Thu Feb 17 2022 ...COLD START TO THE DAY FRIDAY MORNING... Skies will clear tonight as winds drop off, creating the opportunity for temperatures to drop rapidly tonight. Low temperatures are expected to be the coldest across north- central Wisconsin Friday morning with readings in the teens below zero; and readings ranging from the single digits above and below zero across the rest of the area. Winds are forecast to remain light or calm overnight into mid Friday morning. However, if winds increase early enough, there will be a couple hour window for wind chills of 15 below to 25 below zero across central and north- central Wisconsin, and as low as 15 below zero over eastern Wisconsin. Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:35 AM CST | Small Craft Advisory | GRB | 20 hr | |
| Feb 17, 3:07 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.